Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 6, NWS Shreveport, LA

May 1, 2004Cherokee County, Texas

NWS Shreveport, LA issued this flash flood warning at May 1, 2004, 5:43 AM CDT for Cherokee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2004, 5:43 AM CDT (10:43 UTC)
Expired
May 1, 2004, 8:45 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 011047
FFWSHV
TXC073-011345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CDT SAT MAY 1 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS

* UNTIL 845 AM CDT

* AT 539 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR  
  INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ACROSS MUCH OF        
  CHEROKEE COUNTY. ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN    
  OVER THE PAST COUPLE OF HOURS...AND THUNDERSTORMS MOVING NORTHEAST 
  OVER THE SAME AREA WILL ALLOW FOR AN ADDITIONAL COUPLE OF INCHES   
  OF RAIN...WHICH COULD CAUSE SOME FLASH FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD 
WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 845 AM CDT.

LAT...LON 3206 9538 3168 9520 3159 9500 3208 9516

$$
1 follow-up statement
000 
WGUS74 KSHV 011248
FFSSHV
TXC073-011345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT SAT MAY 1 2004

...FLASH FLOOD WARNING CONTINUES FOR CHEROKEE COUNTY IN NORTHEAST
TEXAS...UNTIL 845 AM CDT...

AT 740 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
SHREVEPORT...INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY
RAINFALL NEAR ALTO...WERE GRADUALLY SHIFTING SOUTH OUT OF THE
COUNTY...WITH LIGHT TO MODERATE RAIN STILL OCCURRING ACROSS THE
NORTHERN HALF OF THE COUNTY...INCLUDING JACKSONVILLE AND RUSK.  LAW
ENFORCEMENT REPORTED THAT A FEW COUNTY ROADS NEAR JACKSONVILLE HAD
HIGH WATER OVER THEM...AND THAT WATER WAS COVERING THE BRIDGE ON
HIGHWAY 1610 SOUTH OF RUSK. AN ADDITIONAL INCH OF RAIN IS EXPECTED
SOUTH OF ALTO...BEFORE THE STORMS SHIFT SOUTHWARD. FARTHER NORTH...
RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN A QUARTER OF AN INCH.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.  DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY.  IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 1, 4:08 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 1, 4:08 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SAT MAY 1 2004

.DISCUSSION...
FRONT WILL CONTINUE MARCHING ON THIS MORNING WITH SEVERE WEATHER
THREAT CONTINUING AS WELL. PREVIOUS WATCH CONTINUES UNTIL 7AM
EXCLUDING THE EXTREME NW COUNTIES WHICH HAVE BEEN CANCELED AS THE
LEADING LINE AND MAIN SEVERE THREAT HAS PASSED...ALTHOUGH RAIN AND
THUNDERSTORMS WILL CONTINUE OVER THE NW SECTIONS THROUGH THE
MORNING. 2ND WATCH WILL GO THROUGH  900 AM...WITH ALL OTHER PARISHES
AND COUNTIES INCLUDED EXCEPT EXTREME SE LA PARISHES. FRONT LOOKING
TO CONTINUE TO DUMP LARGE AMOUNTS OF RAINFALL AND SO THREAT OF
HEAVY RAINFALL EXISTING...WILL GO WITH A FLOOD WATCH FOR TODAY FOR
COUNTIES NEAR THE MAIN CONVECTION AND EASTWARD. MAIN SEVERE WEATHER
ACTIVITY SO FAR HAS BEEN STRAIGHT LINE WINDS AND SOME MARGINAL
HAIL.

FRONT SHOULD BE CLEANING UP THROUGH THE AREA THIS EVENING...WITH
MOST OF THE RAIN ENDING BY MIDNIGHT...MAYBE A FEW STRAGGLERS ACROSS
NE/C LA LATE. AFTER THAT...WILL BE SMOOTH SAILING FOR THE BEGINNING
OF THE WEEK...WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT...AND
NO POPS THROUGH MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  50  71  48 /  80  30   0   0
MLU  75  52  70  47 /  80  40  10   0
TXK  68  48  72  48 /  80  20   0   0
TYR  68  47  73  49 /  80  20   0   0
LFK  72  49  73  49 /  80  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH FOR TODAY FOR AR ZONES 60-61-70>73.
LA...FLOOD WATCH FOR TODAY ALL N LA ZONES.
OK...NONE.
TX...FLOOD WATCH FOR TODAY FOR ZONES 125-126-136>138-149>153-
165>167.

&&

20
Hazardous weather outlook, Apr 30, 12:00 PM CDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 30 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF
THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED
WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A
SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE
ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND
ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE
REGION.  SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY HAZARDS.  IN ADDITION...VERY HEAVY
RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON
SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA
BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN
EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION.  SOME STORMS
MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY HAZARDS.  ALSO...VERY HEAVY RAINFALL
COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT
MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE
OVER THE SAME AREA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT
ELSEWHERE.

22

In the hours before

Local storm report, May 1, 2:56 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0237 AM     HAIL             LINDALE                 32.51N 95.41W
05/01/2004  0.75 INCH        SMITH              TX   LAW ENFORCEMENT

            AT INTERSTATE 20

0238 AM     HAIL             TYLER                   32.33N 95.30W
05/01/2004  0.75 INCH        SMITH              TX   AMATEUR RADIO

            ALONG THE NORTH LOOP

&&

17
Local storm report, May 1, 4:14 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             JACKSONVILLE            31.97N 95.26W
05/01/2004  1.00 INCH        CHEROKEE           TX   BROADCAST MEDIA

0340 AM     HAIL             4 W JACKSONVILLE        31.97N 95.33W
05/01/2004  1.00 INCH        CHEROKEE           TX   BROADCAST MEDIA

0410 AM     HAIL             TATUM                   32.31N 94.52W
05/01/2004  0.75 INCH        RUSK               TX   NWS EMPLOYEE

&&

17
Special weather statement, May 1, 4:15 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 AM CDT SAT MAY 1 2004

ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-010935-
BOWIE-CAMP-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MORRIS-
RED RIVER TX-SEVIER-TITUS-WOOD-
415 AM CDT SAT MAY 1 2004

...AT 415 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN
CANCELED FOR THE COUNTIES OF MCCURTAIN IN SOUTHEAST OKLAHOMA
AND FOR RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...
CAMP...AND WOOD. IN NORTHEAST TEXAS...

SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED BUT THIS AREA...BUT MORE
STABLE ATMOSPHERE IN PLACE AND SEVERE WEATHER THREAT HAS
DECREASED.

ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165-
011200-
ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-
HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK-
SHELBY-SMITH-UPSHUR-WEBSTER-
415 AM CDT SAT MAY 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT
UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS...
FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR
CENTRAL AND NORTHEAST TEXAS...

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND
DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE.

DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT
OF SEVERE WEATHER WOULD BE EAST OF A HOPE TO TEXARKANA ARKANSAS...
AND DOUGLASSVILLE...GILMER...AND TYLER TEXAS LINE. STRONG
TO SEVERE THUNDERSTORMS WERE INDICATED OVER NORTHEAST TEXAS
FROM NEAR JEFFERSON TO LONGVIEW...KILGORE...HENDERSON...
AND JACKSONVILLE LINE. THUNDERSTORMS HAVE HAD A HISTORY OF
PRODUCING LARGE HAIL AND HIGH WINDS.

ARZ073-LAZ004>006-011>014-017>022-TXZ166-167-011400-
BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-
UNION AR-UNION LA-WINN-
415 AM CDT SAT MAY 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR
PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL
PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT...

THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO
HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE
LOUISIANA.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTH
WEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE
WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

06
Special weather statement, May 1, 4:15 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED 1ST GROUP
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 AM CDT SAT MAY 1 2004

ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-010935-
BOWIE-CAMP-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MORRIS-
RED RIVER TX-SEVIER-TITUS-WOOD-
415 AM CDT SAT MAY 1 2004

...AT 415 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN
CANCELED FOR THE COUNTIES OF MCCURTAIN IN SOUTHEAST OKLAHOMA
AND FOR RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...
CAMP...AND WOOD IN NORTHEAST TEXAS...AND FOR HOWARD...LITTLE
RIVER...AND SEVIER COUNTIES IN SOUTHWEST ARKANSAS...

SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED BUT THIS AREA...BUT MORE
STABLE ATMOSPHERE IN PLACE AND SEVERE WEATHER THREAT HAS
DECREASED.

ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165-
011200-
ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-
HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK-
SHELBY-SMITH-UPSHUR-WEBSTER-
415 AM CDT SAT MAY 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT
UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS...
FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR
CENTRAL AND NORTHEAST TEXAS...

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND
DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE.

DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT
OF SEVERE WEATHER WOULD BE EAST OF A HOPE TO TEXARKANA ARKANSAS...
AND DOUGLASSVILLE...GILMER...AND TYLER TEXAS LINE. STRONG
TO SEVERE THUNDERSTORMS WERE INDICATED OVER NORTHEAST TEXAS
FROM NEAR JEFFERSON TO LONGVIEW...KILGORE...HENDERSON...
AND JACKSONVILLE LINE. THUNDERSTORMS HAVE HAD A HISTORY OF
PRODUCING LARGE HAIL AND HIGH WINDS.

ARZ073-LAZ004>006-011>014-017>022-TXZ166-167-011400-
BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-
UNION AR-UNION LA-WINN-
415 AM CDT SAT MAY 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR
PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL
PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT...

THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO
HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE
LOUISIANA.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTH
WEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE
WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

06
Local storm report, May 1, 5:23 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             MOUNT VERNON            33.17N 95.22W
05/01/2004  0.75 INCH        FRANKLIN           TX   LAW ENFORCEMENT

1230 AM     TSTM WND DMG     5 W WINNSBORO           32.96N 95.38W
05/01/2004                   WOOD               TX   LAW ENFORCEMENT

            TREES DOWN OVER HIGHWAY 515 OVER NORTHERN WOOD COUNTY

0120 AM     TSTM WND DMG     2 NW DAINGERFIELD       33.05N 94.75W
05/01/2004                   MORRIS             TX   LAW ENFORCEMENT

            TREES DOWN OVER FM1400

0130 AM     TSTM WND DMG     2 N HUGHES SPRINGS      33.03N 94.63W
05/01/2004                   CASS               TX   AMATEUR RADIO

            TREES DOWN OVER HIGHWAY 161

0155 AM     TSTM WND DMG     NEW BOSTON              33.46N 94.42W
05/01/2004                   BOWIE              TX   TRAINED SPOTTER

            AWNING BLOWN OFF A BUILDING IN NEW BOSTON

0208 AM     TSTM WND DMG     TEXARKANA               33.45N 94.02W
05/01/2004                   MILLER             AR   LAW ENFORCEMENT

            POWER LINES DOWN THROUGHOUT TEXARKANA...RESULTING IN
            POWER OUTAGES

0208 AM     TSTM WND DMG     TEXARKANA               33.45N 94.02W
05/01/2004                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT TEXARKANA

0345 AM     FLASH FLOOD      8 W TYLER               32.33N 95.44W
05/01/2004                   SMITH              TX   LAW ENFORCEMENT

            HIGH WATER OVER HIGHWAY 64 NEAR THE SMITH/HENDERSON
            COUNTY LINE

0415 AM     HAIL             1 E TATUM               32.31N 94.50W
05/01/2004  0.75 INCH        PANOLA             TX   NWS EMPLOYEE

&&

15
Special weather statement, May 1, 5:38 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT SAT MAY 1 2004

ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165-
011200-
ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-
HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK-
SHELBY-SMITH-UPSHUR-WEBSTER-
538 AM CDT SAT MAY 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT
UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS...
FAR NORTHWEST LOUISIANA...AND FOR CENTRAL AND NORTHEAST TEXAS...

DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT
OF SEVERE WEATHER WOULD BE SOUTHEAST OF AN EL DORADO ARKANSAS TO
HOMER...MINDEN...SHREVEPORT...AND BETHANY LOUISIANA...AND CARTHAGE...
HENDERSON...AND JACKSONVILLE TEXAS LINE. THE STRONGER
THUNDERSTORMS AND HEAVIER RAINFALL WILL EXTEND FROM BOSSIER CITY
TO SHREVEPORT...AND WEST INTO NORTHEAST TEXAS TO NEAR CARTHAGE...
MOUNT ENTERPRISE...AND RUSK.

ARZ073-LAZ004>006-011>014-017>019-TXZ166-167-011400-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA-
RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION AR-UNION LA-
WINN-
538 AM CDT SAT MAY 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR
PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL
PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT...

THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO
HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE
LOUISIANA...AND SAN AUGUSTINE TEXAS. THE WATCH DOES NOT INCLUDE
THE PARISHES OF GRANT...LA SALLE...AND CALDWELL.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTHWEST
AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE
WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS. THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL
TO PRODUCE RAINFALL AMOUNTS TO NEAR ONE INCH WITH TWO INCHES
POSSIBLE.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:45 PM CDTSevere Thunderstorm WarningSHVRed River30 min
Apr 30, 11:44 PM CDTSevere Thunderstorm WarningSHVRed River61 min
Apr 30, 11:55 PM CDTSevere Thunderstorm WarningSHVFranklin65 min
May 1, 12:25 AM CDTSevere Thunderstorm WarningSHVWood65 min
May 1, 12:38 AM CDTSevere Thunderstorm WarningSHVCamp, Titus67 min
May 1, 1:00 AM CDTSevere Thunderstorm WarningSHVUpshur60 min
May 1, 1:08 AM CDTSevere Thunderstorm WarningSHVMorris52 min
May 1, 1:20 AM CDTSevere Thunderstorm WarningSHVCass55 min
May 1, 1:29 AM CDTSevere Thunderstorm WarningSHVBowie61 min
May 1, 1:33 AM CDTSevere Thunderstorm WarningSHVMarion57 min
May 1, 1:41 AM CDTSevere Thunderstorm WarningSHVSmith64 min
May 1, 3:08 AM CDTSevere Thunderstorm WarningSHVSmith52 min
May 1, 3:17 AM CDTSevere Thunderstorm WarningSHVGregg58 min
May 1, 3:26 AM CDTSevere Thunderstorm WarningSHVRusk64 min
May 1, 3:28 AM CDTFlash Flood WarningSHVSmith4 hr
May 1, 3:35 AM CDTSevere Thunderstorm WarningSHVCherokee55 min
May 1, 3:48 AM CDTSevere Thunderstorm WarningSHVHarrison57 min
May 1, 3:54 AM CDTSevere Thunderstorm WarningSHVPanola66 min
May 1, 4:41 AM CDTFlash Flood WarningSHVRusk3 hr
May 1, 6:06 AM CDTSevere Thunderstorm WarningSHVShelby54 min
May 1, 7:53 AM CDTFlash Flood WarningSHVShelby3 hr
May 1, 8:24 AM CDTFlash Flood WarningSHVNacogdoches4 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.